Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Enlarged prostate. Taking terazosin, finasterid, tamsulosin. No pressure during urination. Brownsih tan flakes in urine. What are these flakes?

Hi - My 85 year old dad has a hx of enlarged prostate and has been taking terazosin , finasteride and tamsulosin hcl He is better able to urinate but does experience pressure that has to build in order for him to push through it and pass a stream of urine . For the last 3 months he has noticed brownish, tan flakes in his urine. When he has tried to retrieve them they dissolve - what are these flakes? Where do they come from - is it related to his meds or in need of a diagnosis. And finally what should he do - thanks - judy
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  288
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Urologist 's  Response

Welcome to HCM and thanks for your query.

A a first step, terazosin and tamsulosin are NOT given together as they have similar actions. This issue needs to be discussed with the prescribing doctor.

The description, to me, mean blood clots in urine.
They usually come from the bladder or the prostate.
It is wise to consult a urologist early and do what is called hematuria evaluation, which is a series of tests including scan and cystoscopy to look for a cause.

The treatment depends on the cause.

Hope things are clear now,

Answered: Fri, 2 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor